On the Simplicial Complexes Associated to the Cyclotomic Polynomial

Download PDF

Authors: A. KOSTIC

DOI: 10.46793/KgJMat2302.309K


Musiker and Reiner in [?] studied coefficients of cyclotomic polynomial in terms of topology of associated simplicial complexes. They determined homotopy type of associated complexes for all cyclotomic polynomials, except for cyclotomic polynomials whose degree is a product of three prime numbers. Using discrete Morse theory for simplicial complexes we partially answer a question posed by the two authors regarding homotopy type of the associated complexes when degree of the cyclotomic polynomial is a product of three prime numbers.


Cyclotomic polynomial, simplicial complexes, discrete Morse theory, homotopy type.


[1]   R. M. Adin, Counting colorful multi-dimensional trees, Combinatorica 12 (1992), 247–260. https://doi.org/10.1007/BF01285814

[2]   G. Baumslag and D. Solitar, Some two-generator one-relator non-Hopfian groups, Bull. Amer. Math. Soc. 68(3) (1962), 199–201. https://doi.org/10.1090/S0002-9904-1962-10745-9

[3]   E. D. Bolker, Simplicial geometry and transportation polytopes, Trans. Amer. Math. Coc. 217 (1976), 121–142. https://doi.org/10.2307/1997562

[4]    R. Forman, Morse theory for cell complexes, Adv. Math. 134(1) (1998), 90–145. https://doi.org/10.1006/aima.1997.1650

[5]   R. Forman, A user’s guide to discrete Morse theory, Sém. Lothar. Combin. 48 (2002), Article ID B48c, 35 pages.

[6]   J. Jonsson, Simplicial Complexes of Graphs, Lecture Notes in Mathematics 1928, Springer-Verlag, Berlin, 2008.

[7]   G. Kalai, Enumeration of Q-acyclic simplicial complexes, Israel J. Math. 45 (1983), 337–351. https://doi.org/10.1007/BF02804017

[8]   A. Kostić, N. Milošević and Z. Z. Petrović, Note on the Cyclotomic Polynomial Topologically, Exp. Math. (to appear). https://doi.org/10.1080/10586458.2019.1680464

[9]   G. Musiker and V. Reiner, The cyclotomic polynomial topologically, J. Reine Angew. Math. 687 (2014), 113–132. https://doi.org/10.1515/crelle-2012-0051

[10]   J. R. Munkres, Elements of Algebraic Topology, The Benjamin/Cummings Publishing Company, Menlo Park, California 1984.